Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 7, 2009, 3:08 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 8, 2009, 6:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 3:08 PM MST (22:08 UTC)
- In effect from
- Apr 8, 2009, 6:00 AM MST
- Expired
- Apr 8, 2009, 8:55 PM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3437 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 072208 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 308 PM MST TUE APR 7 2009 AZZ004>007-009-015-016-080615- /O.NEW.KFGZ.WI.Y.0010.090408T1300Z-090409T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES 308 PM MST TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST WEDNESDAY. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN TO INCREASE DURING THE EARLY MORNING HOURS BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY LATE MORNING AND CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING. AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-017-039-040-080615- /O.NEW.KFGZ.WI.Y.0010.090408T1500Z-090409T0500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 308 PM MST TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM MST WEDNESDAY. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN TO INCREASE DURING THE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH BY EARLY AFTERNOON AND CONTINUING INTO THE EVENING. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST AND MAY SIGNIFICANTLY REDUCE VISIBILITIES. AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
6 follow-up statements
000 WWUS75 KFGZ 080605 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1105 PM MST TUE APR 7 2009 AZZ004>007-009-015-016-081415- /O.CON.KFGZ.WI.Y.0010.090408T1300Z-090409T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES 1105 PM MST TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM MST WEDNESDAY. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN TO INCREASE DURING THE EARLY MORNING HOURS BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH BY LATE MORNING AND CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING. AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-017-039-040-081415- /O.CON.KFGZ.WI.Y.0010.090408T1500Z-090409T0500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1105 PM MST TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM MST WEDNESDAY. A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN TO INCREASE DURING THE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH BY EARLY AFTERNOON AND CONTINUING INTO THE EVENING. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST AND MAY SIGNIFICANTLY REDUCE VISIBILITIES. AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 081315 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 615 AM MST WED APR 8 2009 AZZ004>007-009-015-016-082115- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES 615 AM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY...BRINGING STRONG WINDS TO THE REGION. WINDS WILL INCREASE DURING THE MORNING HOURS BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH BY LATE MORNING AND CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING. AFTER THE COLD FRONT MOVES THROUGH THE AREA THIS EVENING...WINDS WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-017-039-040-082115- /O.CON.KFGZ.WI.Y.0010.090408T1500Z-090409T0500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 615 AM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. A COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY...BRINGING STRONG WINDS TO THE REGION. WINDS WILL BEGIN TO INCREASE DURING THE MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH BY EARLY AFTERNOON AND CONTINUING INTO THE EVENING. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST...ESPECIALLY IN THE LITTLE COLORARDO RIVER VALLEY...AND MAY SIGNIFICANTLY REDUCE VISIBILITIES. AFTER THE COLD FRONT MOVES THROUGH THE AREA THIS EVENING...WINDS WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 081916 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1216 PM MST WED APR 8 2009 AZZ004>007-009-015-016-090300- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES 1216 PM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A COLD FRONT WILL CONTINUE TO APPROACH NORTHERN ARIZONA TODAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED INTO EARLY THIS EVENING. AFTER THE COLD FRONT MOVES THROUGH THE AREA THIS EVENING...WINDS WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT. SOME PEAK WIND GUSTS REPORTED AS OF NOON MST TODAY INCLUDE... FLAGSTAFF AIRPORT .......... 44 MPH. DONEY PARK ................. 42 MPH. GRAND CANYON ............... 37 MPH. PAGE ....................... 33 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-017-039-040-090330- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1216 PM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. A COLD FRONT WILL CONTINUE TO APPROACH NORTHERN ARIZONA TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH THIS EVENING. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY...AND MAY SIGNIFICANTLY REDUCE VISIBILITIES. AFTER THE COLD FRONT MOVES THROUGH THE AREA THIS EVENING...WINDS WILL BECOME WESTERLY AND SLOWLY DIMINISH BECOMING 10 TO 20 MPH OVERNIGHT. SOME PEAK WIND GUSTS REPORTED AS OF NOON MST TODAY INCLUDE... WINSLOW ..................... 58 MPH. ST. JOHNS ................... 48 MPH. WINDOW ROCK ................. 48 MPH. SHOW LOW .................... 55 MPH. WUPATKI NATIONAL MONUMENT ... 45 MPH. ALPINE ...................... 47 MPH. GREER ....................... 49 MPH. TUBA CITY.................... 43 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 090109 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 609 PM MST WED APR 8 2009 AZZ004>007-009-015-090215- /O.CAN.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK 609 PM MST WED APR 8 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE LEADING EDGE OF A COLD FRONT WAS HEADING INTO EASTERN ARIZONA DURING THE EARLY EVENING HOURS. BEHIND THE FRONT...WINDS WERE DIMINISHING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED FOR THE AREA EXTENDING FROM FLAGSTAFF NORTHWARD TO THE UTAH BORDER. $$ AZZ016-090300- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/ EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES 609 PM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A COLD FRONT WILL CONTINUE TO HEAD ACROSS EASTERN ARIZONA THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME WEST 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-017-039-040-090500- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 609 PM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. A COLD FRONT WILL CONTINUE TO HEAD ACROSS EASTERN ARIZONA THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THROUGH MID EVENING. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST...ESPECIALLY FROM WINSLOW EASTWARD...AND MAY SIGNIFICANTLY REDUCE VISIBILITIES. AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME WEST AT 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 090240 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 740 PM MST WED APR 8 2009 AZZ016-090345- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-090409T0300Z/ EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES 740 PM MST WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. THE LEADING EDGE OF A COLD FRONT CONTINUED TO HEAD ACROSS EASTERN ARIZONA DURING THE EARLY EVENING HOURS. BEHIND THE FRONT...WINDS WERE DIMINISHING. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST ACROSS THE AREA EXTENDING FROM HAPPY JACK TO HEBER. $$ AZZ010>014-017-039-040-090500- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-090409T0500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 740 PM MST WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. A COLD FRONT WILL CONTINUE TO HEAD ACROSS EASTERN ARIZONA THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THROUGH MID EVENING. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST...ESPECIALLY FROM WINSLOW EASTWARD...AND MAY SIGNIFICANTLY REDUCE VISIBILITIES. AFTER THE COLD FRONT MOVES THROUGH THE AREA...WINDS WILL BECOME WEST AT 10 TO 20 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 090355 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 855 PM MST WED APR 8 2009 ...WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON WEDNESDAY... A COLD FRONT THAT MOVED ACROSS NORTHERN ARIZONA ON WEDNESDAY BROUGHT STRONG SOUTHWEST WINDS TO THE AREA. THE STRONGEST WINDS WERE OBSERVED ACROSS THE LITTLE COLORADO RIVER VALLEY...THE NAVAJO AND HOPI NATIONS WHERE NUMEROUS GUST INTO THE 40 MPH RANGE AND A FEW INTO THE 50 MPH RANGE WERE REPORTED. BLOWING DUST WAS A PROBLEM AGAIN WITH A PORTION OF INTERSTATE 40 CLOSED BETWEEN METEOR CRATER AND WINSLOW MIDDAY WEDNESDAY. PEAK WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE AS OF 8 PM MST WEDNESDAY NIGHT INCLUDE: FLAGSTAFF AIRPORT .......... 44 MPH. DONEY PARK ................. 42 MPH. GRAND CANYON ............... 37 MPH. WUPATKI NATIONAL MONUMENT .. 45 MPH. PAGE ....................... 33 MPH. TUBA CITY................... 43 MPH. WINSLOW..................... 58 MPH. WINDOW ROCK................. 48 MPH. ST JOHNS.................... 48 MPH. SHOW LOW.................... 55 MPH. ALPINE ..................... 47 MPH. GREER ...................... 49 MPH. LIGHTER WINDS ARE EXPECTED ON THURSDAY. AZZ010>014-017-039-040-090500- /O.CAN.KFGZ.WI.Y.0010.000000T0000Z-090409T0500Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 855 PM MST WED APR 8 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE LEADING EDGE OF A COLD FRONT WAS HEADING INTO NEW MEXICO DURING THE MID EVENING HOURS. BEHIND THE FRONT...WINDS WERE DIMINISHING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF NORTHERN ARIZONA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:45 PM MST, 23 minutes earlier.
Area forecast discussion, Apr 7, 2:45 PM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST TUE APR 07 2009 .SYNOPSIS...A STORM SYSTEM WILL BRING WINDY AND COOLER CONDITIONS ALONG WITH RAIN AND SNOW SHOWERS ON WEDNESDAY. A STRONGER SYSTEM MOVING INTO THE REGION LATE FRIDAY INTO SATURDAY WILL BRING ANOTHER ROUND OF STRONG WINDS AND ADDITIONAL CHANCES FOR PRECIPITATION. && .DISCUSSION...HIGH AMPLITUDE RIDGE OVER THE SOUTHWEST HAS BROUGHT ABOVE SEASONABLE DAYTIME TEMPS ALONG WITH MOSTLY CLEAR SKIES AND GENERALLY LIGHT WINDS. A STRONG S/W TROUGH AND SFC COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY. SFC PRESSURE GRADIENTS WILL STRENGTHEN AND WINDS WILL INCREASE DURING THE DAY. WINDS WILL EXCEED ADVISORY THRESHOLDS IN MANY LOCATIONS...THUS WILL ISSUE A WIND ADVISORY FOR WEDNESDAY. STRONG DYNAMICS ASSOCIATED WITH THIS SYSTEM WILL BE SUFFICIENT TO GENERATE SHOWERS WITH THE COLD FRONT AS IT SWEEPS ACROSS THE STATE FROM WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. MOISTURE REMAINS MARGINAL WITH THIS SYSTEM AND EXPECTING GENERALLY LIGHT PCPN AMOUNTS. SNOW LEVELS WILL FALL TO AROUND 6000 FEET BY EARLY THURSDAY MORNING. A WEAK S/W RIDGE MOVES ACROSS THE AREA ON THURSDAY ALLOWING TEMPS TO RECOVER AND WINDS TO SLACKEN ACROSS THE AREA. A MUCH STRONGER STORM SYSTEM WILL APPROACH THE AREA ON FRIDAY. BOTH GFS AND ECMWF ARE CONSISTENT WITH BRINGING THIS SYSTEM FARTHER SOUTH THAN PREVIOUS SYSTEMS AND IT HAS THE POTENTIAL TO TAP SOME SUBTROPICAL MOISTURE AND DRAW IT NORTHWARD ACROSS AZ. THE LAST FEW RUNS OF THE GFS AND ECMWF ARE ALREADY SUGGESTING THIS POSSIBILITY AND ARE SHOWING SUBSTANTIAL PCPN AMOUNTS BUT ARE STILL INCONSISTENT WITH LOCATION AND TIMING. CURRENT THINKING IS THAT THERE SHOULD BE WIDESPREAD AREAS OF .25 INCHES. LOCALLY HEAVIER AMOUNTS OF TWICE THIS AMOUNT OR MORE ARE POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN AND IN THE FAVORED SOUTH-FACING SLOPES OF YAVAPAI AND NRN GILA COUNTIES. SNOW LEVELS COULD FALL BELOW 5000 FEET WITH THIS SYSTEM WITH ACCUMULATING SNOW LIKELY ABOVE 7000 FEET. A MOIST AND UNSTABLE NWLY FLOW WILL REMAIN ACROSS AZ ON SUNDAY ALLOWING SHOWERS TO LINGER ACROSS THE REGION. DRIER AND WARMER WEATHER WILL RETURN BEGINNING ON MONDAY. && .AVIATION...FOR THE 00Z PACKAGE...MOSTLY CLEAR SKIES AND VFR CONDITIONS ARE EXPECTED THROUGH 18Z WEDNESDAY...AFTER WHICH LOW-LEVEL CLOUDINESS AND CHANCES FOR PRECIPITATION WILL INCREASE. SOUTHWEST WINDS OF 10 TO 20KT WITH GUSTS AROUND 25KT WILL CONTINUE THROUGH EARLY THIS EVENING...BEFORE DECREASING TO 5-15KT FOR MOST LOCATIONS AFTER 02Z WEDNESDAY. WINDIER CONDITIONS CAN BE ANTICIPATED ACROSS NORTHERN ARIZONA AFTER SUNRISE WEDNESDAY WITH LOCAL DAYTIME GUSTS TO ABOUT 45 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...LOW PRESSURE APPROACHING THE WEST COAST WILL BRING GUSTY SOUTHWEST WINDS ON WEDNESDAY WITH GRADUALLY INCREASING LOW-LEVEL MOISTURE. SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS WILL BE EXPECTED...AND DRY CONDITIONS WILL PERSIST OVER FAR EASTERN AZ. INCREASING RH IS FORECAST ELSEWHERE WITH SHOWERS POSSIBLE BY LATE IN THE DAY AND INTO THURSDAY. FOR FRIDAY THROUGH SUNDAY...ANOTHER TROUGH WILL MOVE ACROSS ARIZONA LATE THIS WEEK WITH INCREASING WINDS AND HUMIDITY. EXPECT COOLER TEMPERATURES AND A CHANCE FOR RAIN AND SNOW BY LATE FRIDAY AND INTO SATURDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 9 AM UNTIL 7 PM MST WEDNESDAY FOR ZONES 109>114-140. WIND ADVISORY FROM 6 AM UNTIL 8 PM MST WEDNESDAY FOR PUBLIC ZONES AZZ004>007-009-015-016. WIND ADVISORY FROM 8 AM UNTIL 10 PM MST WEDNESDAY FOR PUBLIC ZONES AZZ010>014-016-017-039-040. && PUBLIC.....................DB AVIATION/FIRE WEATHER......KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 7, 5:33 AM MST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 533 AM MST TUE APR 7 2009 AZZ004>018-037>040-080400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 533 AM MST TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING ARIZONA FROM THE WEST WILL PRODUCE STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 35 TO 50 MPH. A WIND ADVISORY MAY BE NEEDED FOR WEDNESDAY AFTERNOON. BLOWING DUST MAY ALSO OCCUR ON WEDNESDAY FOR THE LITTLE COLORADO RIVER VALLEY AND CHINLE VALLEY REGIONS REDUCING VISIBILITIES ON LOCAL AREA ROADWAYS. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD ACROSS THE CHINLE VALLEY AND DEFIANCE PLATEAU. SEE THE FIRE WEATHER WATCH PRODUCT PHXRFWFGZ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:38 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 12 hr |
| Apr 7, 2:41 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.